Hail, Greer
- When
- April 14, 3:00 PM CST
- Where
- Greer County, 6 mi SW of Granite
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.900, -99.450
27 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 14, 2:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT SAT APR 14 2001 WEAK FRONT NEAR THE RED RIVER AND DRY LINE BEGINNING TO EDGE INTO FAR WESTERN OKLAHOMA ARE PROVIDING A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MEANWHILE... ADDITIONAL UPPER SUPPORT BEING PROVIDED BY A WAVE MOVING ACROSS COLORADO AND NORTHERN NEW MEXICO. AS THE WAVE MOVES THROUGH THE CENTRAL PLAINS OVERNIGHT... A WEAK FRONT IS EXPECTED TO SHIFT SOUTH ACROSS PORTIONS OF THE AREA. PRECIP COULD LINGER INTO EARLY SUNDAY OVER THE CENTRAL AND SOUTHWEST... AND INTO THE AFTERNOON OVER THE FAR SOUTHEAST. WILL INTRODUCE LOW POPS OVER THE SOUTH BY TUESDAY AFTERNOON AND INTO THE EVENING AS WARM AIR AND MOISTURE ADVECTION INCREASES OVER THE AREA AT THE 850MB LEVEL. MEANWHILE... A STRONG WAVE DROPPING INTO THE MIDWEST U.S. WILL HELP DRIVE A LARGE SURFACE HIGH SOUTH THROUGH THE PLAINS. CONVERGENCE WITH THE FRONT MAY ALSO AID SCATTERED PCPN OVER THE SOUTH. THE FRONT WILL BRING IN COOLER TEMPS ON MONDAY... CONTINUING INTO THE MIDDLE OF THE WEEK. THE EXTENDED PERIODS FROM TUES THROUGH SAT LOOK DRY AT THIS TIME... WITH TEMPERATURES WARMING IN THE SECOND HALF OF THE WEEK. FCSTID = 32 OKC 60 74 50 64 / 60 30 10 10 HBR 57 76 49 65 / 40 10 10 20 SPS 61 78 53 69 / 50 30 10 30 GAG 49 73 44 62 / 30 10 10 10 PNC 58 72 48 62 / 60 10 10 10 DUA 64 78 52 68 / 60 50 10 20 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-142000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SAT APR 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER ALL OF WESTERN NORTH TEXAS...AND PORTIONS OF WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA. THIS MODERATE RISK AREA COVERS LOCATIONS SOUTH AND WEST OF A LINE EXTENDING FROM BUFFALO...TO OKLAHOMA CITY...TO ATOKA. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL EXIST OVER THE REMAINDER OF THE AREA. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...BUT TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MODERATE RISK AREA. SKIES HAVE BECOME SUNNY ACROSS THE TEXAS PANHANDLE AND SKIES ARE CLEARING ACROSS FAR WESTERN OKLAHOMA AND NORTH TEXAS EARLY THIS AFTERNOON. THIS WILL ALLOW THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE IN THESE AREAS. THERE ARE ALSO A NUMBER OF SURFACE BOUNDARIES EARLY THIS AFTERNOON INCLUDING A DRYLINE OVER THE TEXAS PANHANDLE... A WARM FRONT ACROSS NORTH CENTRAL TEXAS AND SOUTHWEST OKLAHOMA... AN OUTFLOW BOUNDARY FROM THIS MORNINGS THUNDERSTORMS ACROSS SOUTHERN OKLAHOMA... AND A STATIONARY FRONT NEAR THE OKLAHOMA AND KANSAS BORDER. MEANWHILE AN UPPER AIR DISTURBANCE WILL MOVE FROM COLORADO INTO KANSAS AND OKLAHOMA LATE THIS AFTERNOON. THIS DISTURBANCE WILL LIKELY CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS AGAIN LATE THIS AFTERNOON AND INTO THE EVENING. BY THIS TIME... THE DRYLINE WILL LIKELY BE IN THE EASTERN TEXAS PANHANDLE OR IN WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS. ALTHOUGH SEVERE WEATHER IS POSSIBLE THROUGHOUT THE AREA... THE THREAT OF ANY SIGNIFICANT SEVERE WEATHER IS MORE LIKELY ACROSS THE MODERATE RISK AREA. THE WARM FRONT OVER NORTH TEXAS AND SOUTHWEST OKLAHOMA... AND THE OUTFLOW BOUNDARY OF SOUTHERN OKLAHOMA WILL KEEP THE GREATEST INSTABILITY CONFINED TO THE SOUTHWEST HALF OF THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE... PRIMARILY IN THE MODERATE RISK AREA. HAIL LARGER THAN BASEBALL SIZE WILL ALSO BE POSSIBLE IN THE MODERATE RISK AREA. EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE MODERATE AND SLIGHT RISK AREAS SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. && SEE THE LATEST DAY 1 OUTLOOK FROM SPC /ACUS1 KMKC OR SWODY1/ FOR ADDITIONAL INFORMATION. ...SPEG.
The national radar mosaic for the moment the first event began.
27 hail, 2 thunderstorm wind. Local standard time, as filed.
Several campers and farm equipment were blown over. A boat was blown off a trailer. Part of the pavillion roof at Northern Oklahoma College was blown off. A house and shed sustained minor damage, and numerous trees were downed.
Large tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235770, 5235771, 5235796, 5235773, 5235774, 5235775, 5235772, 5235776, 5235777, 5235778, 5235779, 5235780, 5235781, 5235782, 5235783, 5235784, 5235785, 5235786, 5235787, 5235788, 5235790, 5235789, 5235791, 5235792, 5235793, 5235794, 5235795, 5235797, 5235798.